Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

What causes stomach bloating and vomiting up of food?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5767 Questions
Question
I have severe bloating weight gain even tho I throw up at least 80%of what my intake is maybe more I am exausted all the time severe sweating during any activity my stomach is always swollen continuos beltching
Posted Sat, 23 Aug 2014 in Abdominal Pain
 
 
Answered by Dr. Grzegorz Stanko 2 hours later
Brief Answer:
GERD.

Detailed Answer:
Hello!

Thank you for the query.

Can you please mention what symptoms do you have so I can give precise answer?
Please also give gastroscopy and colonoscopy results if this tests were performed.
Is there any hiatal hernia evidence?
From your previous question I can see that you have problem with esophagus inflammation. I assume this why you take Omeprasole. The main problem seems to be caused by GERD.
And it seems that Omeprasole (or any other PPI does not work for you). In such case you may be qualified to laparoscopic surgery which should help with GERD. This surgery is called fundoplication.
To get qualified to this type of surgery, you need to have long-term (24–48 h)
esophageal pH recording to document GERD.
I suggest you to consult good surgeon and consider this type of solution.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes stomach bloating and vomiting up of food? 1 hour later
I have had a colonoscopy no mention of hernia but I had several large pollups that had to be removed . and I also have IBS with constipation I am taking Lizness for that
 
 
Answered by Dr. Grzegorz Stanko 2 hours later
Brief Answer:
.

Detailed Answer:
Have you checked your thyroid hormones level (TSH)? Hypothyroidism can cause all mentioned by you symptoms.
Bloating can be also caused by chronic bacterial infection. That is why, if no reason can be established, Rifaximine treatment should be tried along with probiotic intake.
I assume that you have bee instructed to have diet (avoid fatty foods, spicy foods, coffee, chocolate, orange juices, increase fiber rich products). Bad diet can be also the reason of your gastrointestinal problem.
For sure you need to consider GERD surgical treatment. Please discuss it with your gastrologist.

Hope this will help.
Above answer was peer-reviewed by
 
Follow-up: What causes stomach bloating and vomiting up of food? 40 minutes later
My doctor did say that my last blood test showed a slight hyperthyroid issue but is having another TSHlevels checkedagain next week. What is a Chronic bacterial infection and what causes it
I contracted MRSA infection back in March of 2011 while being trated for double pnemonia and some type of infection in my lungs could this be somehoe related?
 
 
Answered by Dr. Grzegorz Stanko 49 minutes later
Brief Answer:
.

Detailed Answer:
Intestines are covered with kind of natural, good bacteria. This bacteria protect digestive tract from other, bad bacteria. Good bacteria help with digestion, produce some vitamins and maintain good condition of digestive tract. When this good bacteria become destroyed (by an antibiotic intake), bad bacteria appear. This kind of bacteria are harmful for intestines causing inflammation, bloating, constipation and/or diarrhea.
So if you have been treated with antibiotics, this allowed bad bacteria to appear and multiply in your intestines. This bacteria, if not eradicated, can be present in bowels for months or even years. This is what we call chronic infection.
To get rid of this bacteria, you should try Rifaximine along with probitoic intake. This should normalize your bowels.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor